Home   Chapter Home   Jobs   Conferences   Fellowships   Books



Advertisement

Kidney non-tumor

Drug related toxicity

Adefovir nephrotoxicity


Reviewers: Nikhil Sangle, M.D. (see Reviewers page)
Revised: 2 September 2012, last major update September 2012
Copyright: (c) 2003-2012, PathologyOutlines.com, Inc.

General
=========================================================================

● Antiretroviral agent used for HIV
● 10 mg daily dose may be associated with hypophosphatemia, elevated creatinine level and Fanconi syndrome, due to reversible proximal tubular toxicity (Expert Opin Drug Saf 2011;10:809, Am J Ther 2011 Apr 23 [Epub ahead of print])
● Causes severe acute degenerative changes in proximal tubules, possibly mediated by focal deficiency of cytochrome C oxidase (Hum Pathol 2001;32:734)

Case reports
=========================================================================

● 47 year old man taking 10 mg/day adefovir for chronic Hepatitis B who developed Fanconi syndrome (Gut Liver 2010;4:389)

Electron microscopy description
=========================================================================

● Proximal tubular mitochondria are enlarged, dysmorphic and disoriented with reduced cristae

End of Kidney non-tumor > Drug related toxicity > Adefovir nephrotoxicity

Ref Updated: 7/5/12


This information is intended for physicians and related personnel, who understand that medical information is often imperfect, and must be interpreted in the context of a patient's clinical data using reasonable medical judgment. This website should not be used as a substitute for the advice of a licensed physician.

All information on this website is protected by copyright of PathologyOutlines.com, Inc. Information from third parties may also be protected by copyright. Please contact us at copyrightPathOut@gmail.com with any questions (click here for other contact information).